Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Tae Ho Yoo 2 Articles
Comparison of Clinical Characteristics and Severity of Glyphosate and Glufosinate Herbicide Poisoning Patients
Hyung Sun Joo, Tae Ho Yoo, Soo Hyung Cho
J Korean Soc Clin Toxicol. 2018;16(2):124-130.   Published online December 31, 2018
DOI: https://doi.org/10.22537/jksct.2018.16.2.124
  • 74 View
  • 0 Download
AbstractAbstract PDF
Purpose: The number of glyphosate and glufosinate intoxication cases are increasing in Korea. This study was undertaken is to compare the clinical manifestations of poisoning by these two herbicides and to document severities and clinical outcomes. Methods: We retrospectively evaluated cases of glyphosate or glufosinate intoxication among patients that visited our emergency department between January 1, 2013, and December 31, 2017. Incidences of intoxications were analyzed over this five year period, and underlying diseases, transportation, mental state, shock occurrence, inotropics, gastric lavage, charcoal administration, intubation and ventilator therapy, and hemodialysis were investigated. In addition, we included transfer to the intensive care unit, incidences of pneumonia and of other complications, death, and hopeless discharge. Results: There were 119 cases of glyphosate intoxication and 42 of glufosinate intoxication. Levels of consciousness were lower for glufosinate and vasopressor usage was higher due to a high shock rate (p=0.019). In addition, many patients were referred to the ICU for intubation and ventilation. The incidences of pneumonia and of other complications were significantly higher for glufosinate. Conclusion: Overall glufosinate intoxication was found to be more severe than glyphosate intoxication as determined by complication and ICU admission rates.
A Case of a Herbicide Poisoning Induced Methemoglobinemia Patient Treated with High-dose Vitamin C
Kyung Hoon Sun, Jun Kew Kim, Chang Yeon Ryu, Seo Jin Kim, Hyeon Kyu Jo, Tae Ho Yoo, Yong Jin Park, Sun pyo Kim
J Korean Soc Clin Toxicol. 2017;15(2):148-151.   Published online December 31, 2017
DOI: https://doi.org/10.22537/jksct.2017.15.2.148
  • 73 View
  • 0 Download
AbstractAbstract PDF
Methemoglobinemia is a condition in which the iron portion of hemoglobin, which binds to oxygen, is oxidized to produce methemoglobin, which increases blood concentration. There are many causes of methemoglobinemia, the most common being food, drugs, and chemicals. A 75-year-old male patient who had taken an herbicide did not notice any nonspecific symptoms. However, after 4 hours, his methemoglobin levels increased to 17.1%, while after 7 hours it increased to 26.5%, at which time intravenous administration of methylene blue 1 mg/kg (an antidote) was started. After a total of five doses of methylene blue at 1 mg/kg due to reactive methemoglobinemia for about 36 hours, the methemoglobin levels increased to 23.7%. Because no more methylene blue could be administered, 10 g of ascorbic acid (vitamin C) was administered intravenously. After 82 hours, ascorbic acid 10 g was administered six times for repeated reactive methemoglobinemia. No additional reactive methemoglobinemia was observed. The ventilator and endotracheal tube were successfully removed on day 5 after admission.

JKSCT : Journal of The Korean Society of Clinical Toxicology